question-icon

Is feeling alternately hot and cold due to anxiety attack or Methotrexate?

default
Posted on Thu, 6 Mar 2014
Question: I am currently taking methotrexate for PBC and feel hot then cool. I feel edgy and amwondering if this is an anxiety attack or just the medication. I take 3 tablets by mouth (2.5 mg) every Tuesday. Please help me
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer: It is a very rare side effect! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this hot and cold feelings. Though chills are associated with methotrexate intake, it is a very rare side effect. However, if this all started after starting the medication, then it could be the likely cause. But supposed the symptoms were present before you started the medication, then it would be unlikely that it is the cause. I will also suppose that these symptoms would be most severe on Tuesdays and gradually fade away by the following Monday. If all these are true, then methotrexate is the most likely culprit in this case. If these do not exactly match what you are experiencing, we may need to get you consulted and examined to see if there is any other possible explanation or cause of this feeling. For how long have you been on this medication and for how long have you had these symptoms? Do you take any other medications? If yes, what are they? I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6320 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is feeling alternately hot and cold due to anxiety attack or Methotrexate?

Brief Answer: It is a very rare side effect! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this hot and cold feelings. Though chills are associated with methotrexate intake, it is a very rare side effect. However, if this all started after starting the medication, then it could be the likely cause. But supposed the symptoms were present before you started the medication, then it would be unlikely that it is the cause. I will also suppose that these symptoms would be most severe on Tuesdays and gradually fade away by the following Monday. If all these are true, then methotrexate is the most likely culprit in this case. If these do not exactly match what you are experiencing, we may need to get you consulted and examined to see if there is any other possible explanation or cause of this feeling. For how long have you been on this medication and for how long have you had these symptoms? Do you take any other medications? If yes, what are they? I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.